Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2014

Lake Effect Snow Warning 2, NWS State College, PA

November 20, 2014Warren County, Pennsylvania

NWS State College, PA issued this lake effect snow warning at Nov 20, 2014, 3:33 AM EST for Warren County, Pennsylvania. It took effect at Nov 20, 2014, 5:00 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2014, 3:33 AM EST (08:33 UTC)
In effect from
Nov 20, 2014, 5:00 PM EST
Expired
Nov 21, 2014, 9:43 AM EST
In force
17 hr
Issued by
NWS State College, PA

County Warren County, PA

The radar

The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 457 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
457 m²/s²
0-3 km storm-relative helicity
538 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WWUS41 KCTP 200833
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 AM EST THU NOV 20 2014

...SIGNIFICANT LAKE EFFECT SNOW EXPECTED ACROSS THE SNOWBELT OF
NORTHWESTERN WARREN COUNTY...AND PORTIONS OF MCKEAN COUNTY FROM
LATE THIS AFTERNOON INTO FRIDAY AFTERNOON...

PAZ004-210000-
/O.UPG.KCTP.LE.A.0001.141120T2000Z-141121T2000Z/
/O.NEW.KCTP.LE.W.0002.141120T2200Z-141121T2000Z/
WARREN-
INCLUDING THE CITY OF...WARREN
333 AM EST THU NOV 20 2014

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 3 PM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN
EFFECT.

* LOCATIONS...WARREN COUNTY...WITH THE HEAVIEST SNOW ACROSS THE
  SNOW BELT OF NORTHWESTERN WARREN COUNTY.

* HAZARD TYPES...BANDS OF HEAVY LAKE EFFECT SNOW AND BLOWING
  SNOW.

* SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 6 TO
  10 INCHES ACROSS THE NORTHWEST PART OF THE COUNTY...NEAR
  COLUMBUS AND BEAR LAKE...TO BETWEEN 2 AND 4 INCHES OVER THE
  SOUTHEASTERN PART OF WARREN COUNTY.

* TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON.
  HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND
  10 AM MONDAY.

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS
  TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH.

* TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

&&

$$

PAZ005-210000-
/O.UPG.KCTP.LE.A.0001.141120T2000Z-141121T2000Z/
/O.NEW.KCTP.LE.Y.0004.141120T2200Z-141121T2000Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
333 AM EST THU NOV 20 2014

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON
TO 3 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 PM EST FRIDAY. THE LAKE EFFECT SNOW WATCH IS NO
LONGER IN EFFECT.

* LOCATIONS...MCKEAN COUNTY.

* HAZARD TYPES...NARROW BANDS OF HEAVY LAKE EFFECT SNOW AND
  BLOWING SNOW.

* SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 4 TO
  7 INCHES ACROSS THE NORTHWEST HALF OF MCKEAN COUNTY...NEAR
  BRADFORD...LEWIS RUN...AND LUDLOW...TO BETWEEN 2 AND 3 INCHES
  OVER THE SOUTHEASTERN PART OF THE COUNTY.

* TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON.
  HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND
  10 AM MONDAY.

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS
  TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH.

* TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X.
&&

$$

LAMBERT/CERU
4 follow-up statements
808 
WWUS41 KCTP 200955 AAA 
WSWCTP

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
455 AM EST THU NOV 20 2014

...SIGNIFICANT LAKE EFFECT SNOW EXPECTED ACROSS THE SNOWBELT OF
NORTHWESTERN WARREN COUNTY...AND PORTIONS OF MCKEAN COUNTY FROM
LATE THIS AFTERNOON INTO FRIDAY AFTERNOON...

PAZ004-210000-
/O.CON.KCTP.LE.W.0002.141120T2200Z-141121T2000Z/
WARREN-
INCLUDING THE CITY OF...WARREN
455 AM EST THU NOV 20 2014

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 PM EST FRIDAY...

* LOCATIONS...WARREN COUNTY...WITH THE HEAVIEST SNOW ACROSS THE 
  SNOW BELT OF NORTHWESTERN WARREN COUNTY.

* HAZARD TYPES...BANDS OF HEAVY LAKE EFFECT SNOW AND BLOWING 
  SNOW.

* SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 6 
  TO 10 INCHES ACROSS THE NORTHWEST PART OF THE COUNTY...NEAR 
  COLUMBUS AND BEAR LAKE...TO BETWEEN 2 AND 4 INCHES OVER THE 
  SOUTHEASTERN PART OF WARREN COUNTY.

* TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON.
  HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND
  10 AM FRIDAY.

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN 
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE 
  HAZARDOUS TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH.

* TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X. 

&&

$$

PAZ005-210000-
/O.CON.KCTP.LE.Y.0004.141120T2200Z-141121T2000Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
455 AM EST THU NOV 20 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 PM EST FRIDAY...

* LOCATIONS...MCKEAN COUNTY.

* HAZARD TYPES...NARROW BANDS OF HEAVY LAKE EFFECT SNOW AND 
  BLOWING SNOW.

* SNOW ACCUMULATIONS...24 HOUR SNOW ACCUMULATION RANGING FROM 4 
  TO 7 INCHES ACROSS THE NORTHWEST HALF OF MCKEAN COUNTY...NEAR 
  BRADFORD...LEWIS RUN...AND LUDLOW...TO BETWEEN 2 AND 3 INCHES 
  OVER THE SOUTHEASTERN PART OF THE COUNTY.

* TIMING...LATE THIS AFTERNOON THROUGH FRIDAY AFTERNOON.
  HOWEVER...THE HEAVIEST SNOW IS LIKELY BETWEEN 8 PM TONIGHT AND
  10 AM FRIDAY.

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN 
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE 
  HAZARDOUS TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH OCCASIONAL GUSTS UP TO 30 MPH.

* TEMPERATURES...MAINLY IN THE MID TO UPPER TEENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X. 
&&

$$

LAMBERT/CERU
706 
WWUS41 KCTP 210031
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
731 PM EST THU NOV 20 2014

...SIGNIFICANT LAKE EFFECT SNOW EXPECTED ACROSS THE SNOWBELT OF
NORTHWESTERN WARREN COUNTY...AND PORTIONS OF MCKEAN COUNTY FROM
LATE THIS AFTERNOON INTO FRIDAY AFTERNOON...

PAZ004-211245-
/O.CON.KCTP.LE.W.0002.000000T0000Z-141121T2000Z/
WARREN-
INCLUDING THE CITY OF...WARREN
731 PM EST THU NOV 20 2014

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 3 PM EST
FRIDAY...

* LOCATIONS...WARREN COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...2 TO 6 INCHES...WITH THE HIGHEST AMOUNTS
  OVER EXTREME NORTHWEST WARREN COUNTY.

* TIMING...THE HEAVIEST SNOW WILL FALL BETWEEN 9 PM AND 1 AM.
  HOWEVER...LIGHTER SNOW WILL CONTINUE THROUGH FRIDAY AFTERNOON. 

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN 
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE 
  HAZARDOUS TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...13 TO 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X.

&&

$$

PAZ005-211245-
/O.CON.KCTP.LE.Y.0004.000000T0000Z-141121T2000Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
731 PM EST THU NOV 20 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
FRIDAY...

* LOCATIONS...MCKEAN COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...1 TO 5 INCHES...WITH THE GREATEST AMOUNTS
  OVER THE THE HIGHER TERRAIN OF NORTHERN MCKEAN COUNTY.

* TIMING...THE HEAVIEST SNOW WILL FALL BETWEEN 10 PM AND 2 AM.
  HOWEVER...LIGHTER SNOW WILL PERSIST INTO FRIDAY AFTERNOON.

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN 
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE 
  HAZARDOUS TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...12 TO 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X. 
&&

$$
638 
WWUS41 KCTP 211010
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 AM EST FRI NOV 21 2014

PAZ004-212000-
/O.CON.KCTP.LE.W.0002.000000T0000Z-141121T2000Z/
WARREN-
INCLUDING THE CITY OF...WARREN
510 AM EST FRI NOV 21 2014

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* LOCATIONS...WARREN COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...2 TO 6 INCHES...WITH THE HIGHEST AMOUNTS 
  OVER EXTREME NORTHWEST WARREN COUNTY.

* TIMING...SNOW SHOWERS OF VARYING INTENSITY WILL CONTINUE THROUGH
  THIS AFTERNOON.

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN 
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE 
  HAZARDOUS TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...13 TO 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. LAKE-
EFFECT SNOW TYPICALLY FALLS AS NARROW BANDS OF HEAVY SNOW WITHIN
A LARGER AREA OF LIGHTER SNOW. SNOWFALL RATES OF OVER AN INCH PER
HOUR ARE LIKELY UNDER THE HEAVIER BANDS. VISIBILITIES VARY
GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKETS AND A CELLULAR PHONE
IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...
WEATHER.GOV/STATECOLLEGE.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X.

&&

$$

PAZ005-212000-
/O.CON.KCTP.LE.Y.0004.000000T0000Z-141121T2000Z/
MCKEAN-
INCLUDING THE CITY OF...BRADFORD
510 AM EST FRI NOV 21 2014

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
THIS AFTERNOON...

* LOCATIONS...MCKEAN COUNTY.

* HAZARD TYPES...LAKE EFFECT SNOW.

* SNOW ACCUMULATIONS...1 TO 5 INCHES...WITH THE GREATEST AMOUNTS 
  OVER THE THE HIGHER TERRAIN OF NORTHERN MCKEAN COUNTY.

* TIMING...SNOW SHOWERS OF VARYING INTENSITY WILL CONTINUE INTO
  THIS AFTERNOON.

* IMPACTS...RAPIDLY CHANGING AND GREATLY REDUCED VISIBILITY IN 
  BANDS OF LAKE EFFECT SNOW AND BLOWING SNOW WILL CREATE 
  HAZARDOUS TRAVEL.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...12 TO 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE BY SENDING AN EMAIL TO CTP.STORMREPORTS@NOAA.GOV...
POSTING TO THE NWS STATE COLLEGE FACEBOOK PAGE...OR TWEET...USING
THE HASHTAG C...T...P...W...X. 
&&

$$

DEVOIR
127 
WWUS41 KCTP 211443
WSWCTP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
943 AM EST FRI NOV 21 2014



PAZ004-211545-
/O.CAN.KCTP.LE.W.0002.000000T0000Z-141121T2000Z/
WARREN-
943 AM EST FRI NOV 21 2014

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
LAKE EFFECT SNOW WARNING.

LIGHT SNOW SHOWERS AND FLURRIES WILL CONTINUE INTO THE
AFTERNOON...BUT ANY ADDITIONAL ACCUMULATIONS WILL BE MINOR.

$$

PAZ005-211545-
/O.CAN.KCTP.LE.Y.0004.000000T0000Z-141121T2000Z/
MCKEAN-
943 AM EST FRI NOV 21 2014

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
LAKE EFFECT SNOW ADVISORY.

LIGHT SNOW SHOWERS AND FLURRIES WILL CONTINUE INTO THE
AFTERNOON...BUT ANY ADDITIONAL ACCUMULATIONS WILL BE MINOR.

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this lake effect snow warning went out at Nov 20, 1:53 AM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Nov 20, 1:53 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
153 AM EST THU NOV 20 2014

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA EARLY THIS
MORNING USHERING IN ANOTHER SHOT OF BELOW NORMAL TEMPERATURES AND
GUSTY WESTERLY WINDS FOR TODAY THROUGH FRIDAY NIGHT. MILDER
CONDITIONS WILL ARRIVE FOR THE SECOND HALF OF THE WEEKEND AND
EARLY NEXT WEEK AS A SOUTHWESTERLY FLOW OF AIR DEVELOPS ON SUNDAY.
A STORM SYSTEM OVER THE CENTRAL STATES WILL BRING A CHANCE OF RAIN
SUNDAY NIGHT INTO THE FIRST PART OF TUESDAY.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
EARLY MORNING SATL/REGIONAL RADAR IMAGERY SHOWS PLENTY OF HIGH
BASED STRATO CU CLOUDS /BUT JUST SOME VERY LIGHT SNOW AND
FLURRIES/ ACCOMPANYING A SHORTWAVE AND ASSOC CLIPPER LOW TRACKING
THRU THE NRN GRT LKS. AN OCCLUDED/COLD FRONT EXTENDS SOUTH FROM
THIS 1000 MB LOW TO NEAR THE ALLEGHENY FRONT IN WEST-CENTRAL PENN
AT 0630Z.

HIGH REL...NEAR TERM MDL DATA SUPPORTS JUST AN ADDITIONAL
DUSTING-1/2 INCH OF SNOW EARLY TODAY ACROSS THE NRN MTNS AND
LAURELS...WHERE OROGRAPHIC FORCING WILL PARTIALLY MAKE UP FOR
MEAGER MOISTURE WITH THIS SYSTEM. DOWNSLOPING/DRYING FLOW EAST OF
THE MTNS SHOULD LIMIT PRECIP TO SCT FLURRIES AT BEST THERE.

A WEAKENING...SWRLY LOW-LEVEL JET SHOULD PUSH EAST OF THE REGION
SHORTLY...CAUSING THE WEAK RADAR RETURNS AND VERY LGT SNOW TO
TAPER OFF ACROSS THE N MTNS AND DISSOLVE AS IT TRIES TO PUSH INTO
THE MID/LOWER SUSQ VALLEY. IN THE WAKE OF THE CFRONT...TEMPS WILL
FALL INTO THE MID AND UPR TEENS ACROSS THE NW MTNS THIS MORNING...
WHILE NEARLY STEADY TEMPS ARE ANTICIPATED ELSEWHERE UNDER MCLDY
SKIES AND SOUTH-SWRLY FLOW JUST AHEAD OF THE COLD FRONT.
&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 PM FRIDAY/...
TODAY PROMISES TO BE ANOTHER BLUSTERY DAY AS A REINFORCING SHOT
OF COLD/DRY AIR POURS BACK INTO THE REGION BEHIND THE EXITING COLD
FRONT. LOW LVL MOISTURE TRAPPED BENEATH INVERSION AND FORCED TO
ASCEND THE MTNS SHOULD PRODUCE A FAIR AMT OF STRATOCU ACROSS THE
ALLEGHENIES...WHILE DOWNSLOPING FLOW YIELDS MSUNNY SKIES ACROSS
THE SUSQ VALLEY. LOW PWAT AIR MASS AND LACK OF A TRAJECTORY OFF
THE LAKES SHOULD RESULT IN A DRY DAY. HOWEVER...A SIGNIFICANT LAKE
EFFECT EVENT MAY EVENTUALLY DEVELOPING FOR OUR FAR NW ZONES...AS
THE SINGLE/INTENSE BAND OF SNOW NEAR THE I-90 CORRIDOR SHIFTS
SOUTH AND INLAND TOWARD WARREN AND MCKEAN COUNTIES.

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE THIS AFTN
THRU FRI AFTN...BUT LATEST MDL DATA NOW SUGGESTS THE THREAT WILL
MAINLY BE OVERNIGHT TONIGHT...WHEN BLYR FLOW VEERS TO THE
WNW...CAUSING INTENSE SINGLE BAND OVR WESTERN NY STATE TO
TRANSITION TO WEAKER MULTIPLE BANDS AFFECTING NW PA. WILL BE
COORDINATING WITH WFOS CLE AND PBZ TO HANDLE THE TRANSITION TO
LES ADVISORIES AND POSSIBLE WARNINGS FOR OUR FAR NW ZONES.

BOTH 18Z GEFS/NAM SHOWS THE BEST LIFT ASSOC WITH DYING SINGLE
BAND MOVING THRU WARREN/MCKEAN COUNTIES ARND 03Z FRIDAY. ALTHOUGH
MESOSCALE MDL QPF IS NOT PARTICULARLY HIGH...VERY HIGH SNOW RATIOS
ON THE ORDER OF 20-30 TO 1 COULD SUPPORT ISOLATED TOTALS ARND 6
INCHES FRI NIGHT...ESP OVR NW WARREN CO. MDL TIME SECTIONS SHOW
MAXIMUM OMEGA OCCURRING WITH THE DENDRITIC GROWTH ZONE ARND -15C.

ENS MEAN 8H TEMPS SUPPORT HIGH TEMPS THIS AFTERNOON FROM JUST THE
L20S ACROSS THE NW MTNS...TO PERHAPS THE U30S ACROSS
YORK/LANCASTER COUNTIES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LAKE SNOW WATCH THRU 20Z FRIDAY...AS THE MEAN WIND IN THE LOWEST
LEVELS FORECAST TO SHIFT MORE TO THE NW LATE THU...UNLIKE THE
EVENT YESTERDAY AND EARLY TODAY THAT GAVE THE BUF AREA A HUGE AMT
OF SNOW. HIGHEST POTENTIAL WILL BE THE NORTHERN PART OF WARREN AND
MCKEAN COUNTIES.

MORE IN THE WAY OF SUNSHINE AND A WARMING TREND WILL OCCUR ON
SATURDAY...AS HIGH PRESSURE BUILDS NE AND BECOMES CENTERED OVER
THE MID ATLANTIC REGION.

HAVE A CHANCE OF SNOW AND RAIN IN FOR SATURDAY NIGHT...GIVEN
MOISTURE RETURN. REALLY TOO WARM FOR SNOW...GIVEN TEMPS ALOFT
BUT SFC TEMPS FCST NEAR FREEZING OR JUST BELOW 32. LATER SHIFTS
CAN ADJUST.

MILDER TEMPERATURES FOR THE LATER PART OF THE WEEKEND
INTO EARLY NEXT WEEK...BUT SOME CHANCE OF SHOWERS INTO TUE.

DID UP TEMPS SOME...GIVEN RATHER STRONG WARM ADVECTION.

ALSO DID UP POPS SOME FOR SUNDAY NIGHT INTO MONDAY...GIVEN
TYPE OF AIRMASS BEING ADVECTED NORTHWARD.

COOLER AGAIN BY MID WEEK...BUT NOT AS COLD AS WHAT WE HAVE
NOW.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
COLD FRONT FORECAST TO MOVE WEST TO EAST ACROSS CENTRAL PA
OVERNIGHT. THE LOW ELEVATION SITES WILL STAY VFR WITH JUST SOME
INCREASING MID CLOUDS/SCT LOWER CLOUDS AND INCREASING WEST WIND.
WEAK NARROW SNOW BANDS WILL MOVE THROUGH THE HIGHER ELEVATIONS
OVERNIGHT. THIS WILL DROP CIGS AND VSBYS AT BFD DOWN TO IFR AT
TIMES...THOUGH THESE WILL BECOME LESS IN DURATION TOWARDS MORNING.
LOW CIGS AND POSSIBLE LIGHT SNOW SHOWERS WILL ALLOW JST TO BE MVFR
OVERNIGHT...POSSIBLY IFR FOR SHORT PERIODS.
 ALL CIGS AND VSBYS WILL LIFT SHORTLY AFTER SUNRISE. AS THE STRONG
PRESSURE GRADIENT PERSISTS THROUGH TOMORROW...IT WILL BE BLUSTERY
WITH SNOW SHOWERS AND AREAS OF REDUCED CIGS/VSBYS ACROSS THE NW
SNOW BELT AREAS AND LAUREL HIGHLANDS.

LLWS WILL PERSIST THROUGH THE FIRST HALF OF THE OVERNIGHT PERIOD
WITH LLWS AT ALL TAF SITES EXCEPT JST AND BFD. THIS WIND SHEAR WILL
SHIFT SOUTHERLY AND CEASE BETWEEN 07Z TO 10Z. VFR SKIES WILL
DOMINATE ALL TAF SITES INTO TOMORROW NIGHT...EXCEPT BFD AND JST
WHICH COULD SEE SOME MVFR AND POSSIBLE RESTRICTIONS THURSDAY NIGHT
INTO FRIDAY.

OUTLOOK...

FRI...CHANCE OF LIGHT SNOW AND POSS RESTRICTIONS MAINLY
WEST/NORTH.

SAT...MAINLY VFR.

SUN...MAINLY VFR. A CHANCE OF RAIN SHOWERS.

MON...MVFR WITH RAIN SHOWERS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW WATCH FROM THIS AFTERNOON THROUGH FRIDAY
AFTERNOON FOR PAZ004-005.

&&

SYNOPSIS...LAMBERT/LA CORTE
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT/FITZGERALD
LONG TERM...MARTIN
AVIATION...CERU/GARTNER
Hazardous weather outlook, Nov 19, 2:17 PM EST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EST WED NOV 19 2014

PAZ004-005-201930-
WARREN-MCKEAN-
217 PM EST WED NOV 19 2014

...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PERIOD OF LIGHT SNOW WILL BRING AN INCH OR TWO OF ACCUMULATION
AND CAUSE HAZARDOUS TRAVEL INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-035-036-041-042-045-046-049>053-056>059-063>066-201930-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
217 PM EST WED NOV 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-010>012-017>019-024-025-033-034-037-201930-
POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
217 PM EST WED NOV 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A PERIOD OF LIGHT SNOW COULD BRING A DUSTING TO AN INCH OF
ACCUMULATION IN SOME SPOTS AND CAUSE HAZARDOUS TRAVEL INTO THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:33 AM ESTLake Effect Snow AdvisoryCTPMcKean30 hr

Nearby

Lake Effect Snow Warnings in Pennsylvania, 2014Every lake effect snow warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.